Optimal insurance design of ambiguous risks

Gollier, Christian (2014) Optimal insurance design of ambiguous risks. Economic Theory, vol. 57 (n° 3). pp. 555-576.

This is the latest version of this item.

Download (233kB) | Preview
Official URL: http://tse-fr.eu/pub/29099


We examine the characteristics of the optimal insurance contract under linear transaction cost and an ambiguous distribution of losses. Under the standard expected utility model, we know from Arrow (1965) that it contains a straight deductible. In this paper, we assume that the policyholder is ambiguity-averse in the sense of Klibanoff, Marinacci and Mukerji (2005). The optimal contract depends upon the structure of the ambiguity. For example, if the set of
possible priors can be ranked according to the monotone likelihood ratio order, the optimal contract contains a disappearing deductible. We also show that the policyholder’s ambiguity aversion can reduce the optimal insurance coverage.

Item Type: Article
Language: English
Date: November 2014
Refereed: Yes
JEL codes: D81 - Criteria for Decision-Making under Risk and Uncertainty
G22 - Insurance; Insurance Companies
Divisions: TSE-R (Toulouse)
Site: UT1
Date Deposited: 16 Mar 2015 14:56
Last Modified: 13 Nov 2018 15:29
OAI ID: oai:tse-fr.eu:29099
URI: http://publications.ut-capitole.fr/id/eprint/16712

Available Versions of this Item

  • Optimal insurance design of ambiguous risks. (deposited 16 Mar 2015 14:56) [Currently Displayed]

Actions (login required)

View Item View Item


Downloads per month over past year